A wide range of drugs and dental materials may be used when providing treatment to children. Routine medical and dental history may not provide all the necessary information to prevent allergic reactions, since young patients may be exposed to some of these drugs for the first time in the dental chair. The dentist should be prepared through training to reduce and at the same manage unwanted side effects. This article focuses on the possible adverse reactions following injection of local anesthetics; mainly, allergic and toxic side effects. Signs and symptoms are described and differential diagnosis is considered. The limited and absolute contraindication for administering some common local anesthetics is presented and local anesthetic drug interactions and toxicity relevant to pediatric patients are reviewed.
|Pages (from-to)||28-34, 87|
|Journal||Refuat Hapeh Vehashinayim|
|State||Published - 2003|